# SDR DALA2018062804249

- Difficulty date: June 27, 2018
- Submitted: June 28, 2018
- Operation: Air carrier
- Aircraft: N970DL
- Make and model: Doug MD-88
- Aircraft serial: 53173
- Aircraft time: 71,335 hours, 52,543 cycles
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Condition: Failed
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

DURING BOARDING, THE APU HAD AN AUTO SHUTDOWN, AN ODOR BEGAN TO FILL CABIN.  PASSENGERS DEPLANED.  MAINTENANCE DETERMINED APU HAD AN INTERNAL FAILURE WITH SMOKE COMING OUT OF THE INLET. MAINTENANCE PERFORMED FULL DUCT BURNOUT, REPLACED THE COALESER BAGS AND THE APU WAS DEFERRED AS INOPERATIVE.
